MEDOS INTERNATIONAL SÃ RL INTRAFX ADVBR SCW 8X23W/SMSHTH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
254801 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was not returned to depuy synthes, however a photo was provided for evaluation.¿ visual inspection of the returned photo found that both the sheath was broken and deformed.In addition, the screw was deformed and stripped.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the intrafx advbr scw 8x23w/smshth would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.The driver was not fully seated in the screw and the excessive force applied during insertion caused the screw breakage.In addition, the possible root cause for the broken and deformed sheath is traced to axial misalignment during the sheath placement with the sheath inserter tool and/or an incorrect inserter tool size.As per the instructions for use: 1) mallet sheath into tunnel until sheath tab is flush on cortical bone.Remove the sheath inserter from the tunnel leaving the guidewire and sheath in place.2) place the appropriate size screw onto the hex driver.Refer to table 1, implant sizing guideline.3) pull to desired tension and insert screw over guidewire into the sheath until it is flush with the cortex of bone.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: there was no non-conformance regarding this lot.
Event or Problem Description
It was reported that during acl (ant.Cruciate ligament) surgery, the sheath was noted to be broken at implant.It was reported that all the broken parts were removed and another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.¿.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4.Primary udi number: updated accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that both the sheath was broken and deformed.In addition, the screw was deformed, broken and stripped.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the intrafx advbr scw 8x23w/smshth would have contributed to the complained device issue.Based on the investigation findings, the driver was not fully seated in the screw and the excessive force applied during insertion caused the screw breakage.In addition, the possible root cause for the broken and deformed sheath is traced to axial misalignment during the sheath placement with the sheath inserter tool and/or an incorrect inserter tool size.As per the instructions for use: 1) mallet sheath into tunnel until sheath tab is flush on cortical bone.Remove the sheath inserter from the tunnel leaving the guidewire and sheath in place.2) place the appropriate size screw onto the hex driver.Refer to table 1, implant sizing guideline.3) pull to desired tension and insert screw over guidewire into the sheath until it is flush with the cortex of bone.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: there was no non-conformance regarding this lot.